Herxing?-Discouraged and Frustrated

Discussion in 'Fibromyalgia Main Forum' started by hermitlady, Jan 9, 2009.

  1. hermitlady

    hermitlady Member

    I've been doing a treatment protocol for mitochondrial disorder for about 6 wks now. I feel worse than ever, supposedly from a herx type reaction from what I've read.

    Just when I think I feel the worst ever, another day comes along that knocks me down even further. I know I won't improve overnight, but it would be nice to feel SOME improvement somewhere. I am so achy and weak, it's ridiculous. I feel sick to the bone and it's just not letting up.

    Any ideas on what to do to handle the herxing (if that's what it is) symptoms? My pain is not even helped by Norco anymore, it's awful. I go back to the Dr this coming Monday, so hopefully he'll think of something else to help me feel better.

    Help! Please?!?! Hermit
  2. Mikie

    Mikie Moderator

    I'm so very sorry for what you are going through. I don't think excessive Herxing, or Herx-like reactions, are good for us. Is it possible to cut down on whatever treatment you are on? These reactions are always worst at the beginning as we detox whatever is causing us to be ill. As the detox continues, there is less and less to be purged and our reactions decrease in severity. Sometimes, these treatments have to be approached very slowly, depending on how long we have been sick, how much toxin is in our systems, and how many different toxins we have to release. Herxing is a signal that treatments are working but if they are too harsh, people will eventually stop the treatment as it becomes too much to bear. Post Herxing, I always feel so much better but I have had to cut down on transfer factors because they caused too strong an immune reaction and Herxing/detoxing.

    Good luck to you and let us know what the doc has to say. If you don't mind my asking, what kind of treatment are you on?

    Love, Mikie
  3. hermitlady

    hermitlady Member

    So far, my specific type of mito disorder hasn't been identified. There were so many Amino Acids and other things "out of range" that there is lots more testing to be done. I'm waiting for several test results to come back from blood I had drawn last wk, also results from an EEG.

    Here's what I'm taking:

    Methyl B12 shot every 3 days
    TMG (trimethylglycine) with folinic acid and methyl B12
    B vitamin combo
    Multi for Fibro from ProHealth
    Digestive Enzymes
    Amino Acid combo
    Protein drink-Spirutein Whey, has all daily vits and aminos in it

    Meds: None of these are new, been on most of them for yrs
    Norco-max dosage but isn't helping much anymore, definitely dependent
    on this one :(
    Trazodone for sleep
    Ativan as needed to help me get to sleep
    Motrin for inflammation, had shoulder surgery in Aug and it still hurts! I don't think my tissue is able to heal correctly from all the dds.

    I am feeling so awful and don't feel any hope for recovery. I just don't think I am strong enough physically or mentally to stick this out much longer.

    I really feel like all of my systems are trying to shut down, I'm so weak and every inch of me is throbbing. How can anyone be expected to keep a positive attitude and be hopeful after feeling so sick?

    I don't think I'll ever get better. I know it's bad to think this way, but I am just frazzled. If I could have a couple of good days maybe my attitude would improve, but I'm not even having a couple of good hours lately.

    They say often times you feel worse before you get better......I have experienced this before w other treatments and had to quit cuz I got so much worse. Wish there was something out there to keep my hopes up, but I swear I don't know how much more of this I can take.

    Thanks for any support you can contribute, I'm desperate...Hermit

  4. Mikie

    Mikie Moderator

    Several of these things address the methylation cycle. I've been on the Methylation Protocol and it can really kick ass as it detoxes and chelates. I have to go very slowly or it's too much for me. Discuss how you are feeling with your doc. You may be going through a prolonged flare or it may be the treatment which is causing too much detoxing.

    Keeping you in my prayers.

    Love, Mikie